Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 143, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 8, 2003, 5:08 AM EDT for Stark County, Summit County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2003, 5:08 AM EDT (09:08 UTC)
- Expired
- Jul 8, 2003, 6:15 AM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Stark County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 76 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 3:20 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
372
WUUS51 KCLE 080908
SVRCLE
OHC151-153-081015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
508 AM EDT TUE JUL 8 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTHEAST OHIO...
SUMMIT COUNTY IN NORTHEAST OHIO...
* UNTIL 615 AM EDT
* AT 508 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
CUYAHOGA FALLS TO 6 MILES WEST OF WILMOT...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF AKRON TO 13 MILES NORTHEAST OF
MILLERSBURG...MOVING EAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AKRON
ALLIANCE
BARBERTON
BREWSTER
CANTON
CUYAHOGA FALLS
EAST SPARTA
HARTVILLE
HUDSON
LOUISVILLE
MASSILLON
MINERVA
MOGADORE
NAVARRE
NORTH CANTON
TALLMADGE
WAYNESBURG
WILMOT
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4085 8108 4072 8109 4071 8123 4065 8124
4065 8143 4067 8145 4065 8147 4064 8164
4098 8164 4126 8167 4126 8138 4099 8138
4098 8109
$$
KUBINAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:25 AM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 8, 2:25 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 225 AM EDT TUE JUL 8 2003 NR ZNL UPR FLOW ACRS NRN TIER OF STATES BECOMES MORE NW SE AS RDG STARTS TO BLD WRN U.S. AFT 48 HRS. MDLS IN FAIRLY GOOD AGRMNT ON THIS WITH FAIRLY STG S/W MOVG E FM DKTS AT THAT TIME. ETA A LTL STGR WITH THIS FEATURE THAN AVN AS IT MOVES INTO LWR LKS AND OH VLY 60+ HRS. MDLS BGNG TO DVLP A LTL STGR SFC LOW THAN PRVS RUNS. SFC LOW TO NE IA BY 48 HRS THEN TO SRN LMIC BY 60 HRS. MOS POPS SEEM TO BE SLACKING OFF 3RD AND 4TH PDS. THIS LOOKS A LTL FISHY. WL GNLY KEEP POPS IN MDT TO HI CHC RGN WED AND WED NGT. MOST TMPS FAIRLY CLOSE AMG MDLS SO WONT VARY A WHOLE LOT. .CLE... OH...SVR TSTM WATCH TIL 5 AM FOR XTRM WRN END OF CWA. PA...NONE. VRCEK
Hazardous weather outlook, Jul 7, 6:17 AM EDT, 22 hours 51 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 617 AM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREAT APPEARS TO BE THE THREAT FOR STRONG, DAMAGING WINDS. LOCALLY HEAVY RAINS ARE ALSO QUITE POSSIBLE RESULTING IN LOCALIZED FLOODING OF SMALL STREAMS AND URBAN AREAS. .DAYS TWO THROUGH SEVEN... THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL PERSIST THROUGH AT LEAST TUESDAY. THE RISK FOR FLOODING WILL ALSO CONTINUE OVER AREAS THAT RECEIVE HEAVY RAINS IN A SHORT PERIOD OF TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 8, 12:59 AM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1259 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0424 PM RANDOLF OH TORNADO
07/08/03 PORTAGE
0440 PM AUSTINTOWN OH WIND DAMAGE
07/08/03 MAHONING SEVERAL TREES DOWN
0305 PM BUCYRUS OH WIND DAMAGE
07/08/03 CRAWFORD SEVERAL TREES DOWN
0255 PM MARION OH WIND DAMAGE
07/08/03 MARION FEW TREES DOWN
0330 PM GROVE OH WIND DAMAGE
07/08/03 MORROW SEVERAL TREES DOWN
0340 PM BELLVILLE OH WIND DAMAGE
07/08/03 RICHLAND 4 LARGE TREES DOWN
0305 PM FAIRVIEW PARK OH WIND DAMAGE
07/08/03 CUYAHOGA SEVERAL LARGE LIMBS DOWN
AND POWER LINES
0300 PM CLEVELAND OH 61 MPH TSTM WIND GUST
07/08/03 CUYAHOGA AT CLE AIRPORT
0300 PM LORAIN OH WIND DAMAGE
07/08/03 LORAIN SEVERAL TREES DOWN
0409 PM STREETSBORO OH 1.75 INCH HAIL
07/08/03 PORTAGE
0420 PM AKRON OH 50 to 60 MPH TSTM WIND GUST
07/08/03 SUMMIT
0427 PM CANTON OH 60 MPH TSTM WIND GUST
07/08/03 STARK
0937 PM NORTH OLMSTED OH .88 INCH HAIL
07/08/03 CUYAHOGA
0955 PM STRONGSVILLE OH .88 INCH HAIL
07/08/03 CUYAHOGA
1006 PM BRUNSWICK OH .88 INCH HAIL
07/08/03 MEDINALocal storm report, Jul 8, 12:59 AM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1259 AM EDT TUE JUL 8 2003
CORRECTED DATE OF EVENT
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0424 PM RANDOLF OH TORNADO
07/07/03 PORTAGE
0440 PM AUSTINTOWN OH WIND DAMAGE
07/07/03 MAHONING SEVERAL TREES DOWN
0305 PM BUCYRUS OH WIND DAMAGE
07/07/03 CRAWFORD SEVERAL TREES DOWN
0255 PM MARION OH WIND DAMAGE
07/07/03 MARION FEW TREES DOWN
0330 PM GROVE OH WIND DAMAGE
07/07/03 MORROW SEVERAL TREES DOWN
0340 PM BELLVILLE OH WIND DAMAGE
07/07/03 RICHLAND 4 LARGE TREES DOWN
0305 PM FAIRVIEW PARK OH WIND DAMAGE
07/07/03 CUYAHOGA SEVERAL LARGE LIMBS DOWN
AND POWER LINES
0300 PM CLEVELAND OH 61 MPH TSTM WIND GUST
07/07/03 CUYAHOGA AT CLE AIRPORT
0300 PM LORAIN OH WIND DAMAGE
07/07/03 LORAIN SEVERAL TREES DOWN
0409 PM STREETSBORO OH 1.75 INCH HAIL
07/07/03 PORTAGE
0420 PM AKRON OH 50 TO 60 MPH TSTM WIND GUST
07/07/03 SUMMIT
0427 PM CANTON OH 60 MPH TSTM WIND GUST
07/07/03 STARK
0937 PM NORTH OLMSTED OH .88 INCH HAIL
07/07/03 CUYAHOGA
0955 PM STRONGSVILLE OH .88 INCH HAIL
07/07/03 CUYAHOGA
1006 PM BRUNSWICK OH .88 INCH HAIL
07/07/03 MEDINALocal storm report, Jul 8, 1:35 AM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1259 AM EDT TUE JUL 8 2003
CORRECTED DATE OF EVENT
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0424 PM RANDOLF OH TORNADO
07/07/03 PORTAGE
0440 PM AUSTINTOWN OH WIND DAMAGE
07/07/03 MAHONING SEVERAL TREES DOWN
0305 PM BUCYRUS OH WIND DAMAGE
07/07/03 CRAWFORD SEVERAL TREES DOWN
0255 PM MARION OH WIND DAMAGE
07/07/03 MARION FEW TREES DOWN
0330 PM GROVE OH WIND DAMAGE
07/07/03 MORROW SEVERAL TREES DOWN
0340 PM BELLVILLE OH WIND DAMAGE
07/07/03 RICHLAND 4 LARGE TREES DOWN
0305 PM FAIRVIEW PARK OH WIND DAMAGE
07/07/03 CUYAHOGA SEVERAL LARGE LIMBS DOWN
AND POWER LINES
0300 PM CLEVELAND OH 61 MPH TSTM WIND GUST
07/07/03 CUYAHOGA AT CLE AIRPORT
0300 PM LORAIN OH WIND DAMAGE
07/07/03 LORAIN SEVERAL TREES DOWN
0409 PM STREETSBORO OH 1.75 INCH HAIL
07/07/03 PORTAGE
0420 PM AKRON OH 50 TO 60 MPH TSTM WIND GUST
07/07/03 SUMMIT
0427 PM CANTON OH 60 MPH TSTM WIND GUST
07/07/03 STARK
0937 PM NORTH OLMSTED OH .88 INCH HAIL
07/07/03 CUYAHOGA
0955 PM STRONGSVILLE OH .88 INCH HAIL
07/07/03 CUYAHOGA
1006 PM BRUNSWICK OH .88 INCH HAIL
07/07/03 MEDINALocal storm report, Jul 8, 1:37 AM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
137 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0111 AM HUDSON OH .75 INCH HAIL
07/08/03 SUMMITLocal storm report, Jul 8, 1:55 AM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
155 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 AM RAVENNA OH .75 INCH HAIL
07/08/03 PORTAGEThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:00 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 7, 9:04 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 41 min |
| Jul 7, 9:19 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 41 min |
| Jul 7, 9:31 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 44 min |
| Jul 7, 9:47 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 28 min |
| Jul 7, 10:12 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 63 min |
| Jul 7, 10:49 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 56 min |
| Jul 7, 11:11 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 49 min |
| Jul 7, 11:56 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 49 min |
| Jul 8, 1:04 AM EDT | Severe Thunderstorm Warning | CLE | Summit | 56 min |
| Jul 8, 1:39 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 51 min |
| Jul 8, 2:33 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 57 min |
| Jul 8, 3:12 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Wood | 63 min |
| Jul 8, 3:28 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Ottawa, Sandusky, Seneca, Wyandot | 62 min |
| Jul 8, 3:56 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Morrow, Richland | 79 min |
| Jul 8, 4:08 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 8, 4:08 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 8, 4:14 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox | 61 min |
| Jul 8, 4:25 AM EDT | Severe Thunderstorm Warning | CLE | Holmes, Lorain, Medina, Wayne | 65 min |
| Jul 8, 4:52 AM EDT | Special Marine Warning | CLE | 113 min | |
| Jul 8, 4:52 AM EDT | Special Marine Warning | CLE | 113 min | |
| Jul 8, 4:57 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 63 min |
| Jul 8, 5:15 AM EDT | Tornado Warning | CLE | Cuyahoga, Lorain | 60 min |
| Jul 8, 5:27 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 63 min |
| Jul 8, 5:44 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 61 min |
| Jul 8, 2:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 8, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 58 min |
| Jul 8, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 38 min |
| Jul 8, 3:56 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 64 min |
| Jul 8, 3:59 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 61 min |
| Jul 8, 4:11 PM EDT | Tornado Warning | CLE | Seneca | 49 min |
| Jul 8, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 60 min |
| Jul 8, 4:21 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 54 min |
| Jul 8, 4:30 PM EDT | Flash Flood Warning | CLE | Crawford, Hancock, Seneca, Wyandot | 3 hr |
| Jul 8, 4:46 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 59 min |
| Jul 8, 4:54 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 66 min |
| Jul 8, 5:01 PM EDT | Tornado Warning | CLE | Huron | 59 min |
| Jul 8, 5:18 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain | 57 min |
| Jul 8, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 55 min |
| Jul 8, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 52 min |
| Jul 8, 5:24 PM EDT | Tornado Warning | CLE | Ashland | 51 min |
| Jul 8, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 57 min |
| Jul 8, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 55 min |
| Jul 8, 5:38 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 67 min |
| Jul 8, 5:49 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 56 min |
| Jul 8, 5:55 PM EDT | Flash Flood Warning | CLE | Ashland | 3 hr |
| Jul 8, 6:09 PM EDT | Tornado Warning | CLE | Wayne | 51 min |
| Jul 8, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 53 min |
| Jul 8, 6:34 PM EDT | Flash Flood Warning | CLE | Richland | 3 hr |
| Jul 8, 6:53 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 52 min |
| Jul 8, 7:22 PM EDT | Flash Flood Warning | CLE | Crawford, Wyandot | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.